Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 155, NWS Northern Indiana

July 19, 2011Kosciusko County, Wabash County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 19, 2011, 3:03 AM EDT for Kosciusko County, Wabash County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2011, 3:03 AM EDT (07:03 UTC)
Expired
Jul 19, 2011, 3:29 AM EDT
In force
26 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Kosciusko County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 28 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2031 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2031 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WUUS53 KIWX 190703
SVRIWX
INC085-169-190745-
/O.NEW.KIWX.SV.W.0155.110719T0703Z-110719T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
303 AM EDT TUE JUL 19 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 345 AM EDT

* AT 259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED NEAR WARSAW...AND MOVING
  SOUTH AT 30 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  NORTH MANCHESTER...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WOOSTER...CLAYPOOL...PACKERTON...SILVER LAKE...SIDNEY AND LIBERTY
MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO AND DAMAGING WINDS IN EXCESS OF 60 MPH...CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4127 8603 4128 8576 4103 8569 4101 8569
      4101 8568 4099 8594
TIME...MOT...LOC 0703Z 340DEG 28KT 4121 8589
WIND...HAIL 60MPH <.50IN

$$


JC
2 follow-up statements
958 
WWUS53 KIWX 190719
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
319 AM EDT TUE JUL 19 2011

INC085-169-190745-
/O.CON.KIWX.SV.W.0155.000000T0000Z-110719T0745Z/
KOSCIUSKO IN-WABASH IN-
319 AM EDT TUE JUL 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR NORTHWESTERN WABASH AND SOUTH CENTRAL KOSCIUSKO COUNTIES...

AT 317 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED OVER SOUTH CENTRAL
KOSCIUSKO COUNTY...OR ABOUT 8 MILES SOUTHWEST OF WINONA LAKE...AND
MOVING SOUTH AT 30 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN WABASH AND SOUTH CENTRAL KOSCIUSKO COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS SILVER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO AND DAMAGING WINDS IN EXCESS OF 60 MPH...CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4102 8595 4105 8595 4105 8596 4117 8600
      4118 8582 4100 8578 4099 8594
TIME...MOT...LOC 0720Z 004DEG 27KT 4111 8592
WIND...HAIL 60MPH <.50IN

$$


JC
483 
WWUS53 KIWX 190729
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
329 AM EDT TUE JUL 19 2011

INC085-169-190739-
/O.CAN.KIWX.SV.W.0155.000000T0000Z-110719T0745Z/
KOSCIUSKO IN-WABASH IN-
329 AM EDT TUE JUL 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WABASH AND SOUTH
CENTRAL KOSCIUSKO COUNTIES IS CANCELLED...

AT 326 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4102 8595 4105 8595 4105 8596 4117 8600
      4118 8582 4100 8578 4099 8594
TIME...MOT...LOC 0729Z 004DEG 27KT 4104 8593

$$


JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:49 AM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 19, 1:49 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
149 AM EDT TUE JUL 19 2011

.AVIATION...
06Z TAFS...CONVECTIVELY ENHANCED VORT MAX MOVING ACROSS SOUTHERN LOWER
MICHIGAN AND NORTHERN INDIANA HAS ALLOWED THUNDERSTORMS TO FIRE
FROM SOUTHERN LAKE MICHIGAN INTO NORTHERN INDIANA. OVER THE PAST
HOUR...THESE STORMS APPEAR TO BECOMING MORE OUTFLOW
DOMINANT...ALTHOUGH BRIEF VIGOROUS UPDRAFTS WILL POSSIBLE. MOST
SOLID COVERAGE WILL LIKELY REMAIN ACROSS SOUTHERN LOWER MICHIGAN
INTO EXTREME NORTHEAST INDIANA BUT OUTFLOW KICKING OUT WESTWARD
FROM MAIN STORMS WILL LIKELY ALLOW ADDITIONAL SCATTERED STORMS TO
DEVELOP SO HAVE INCLUDED TEMPO TSRA AT BOTH KFWA AND KSBN THROUGH
09Z. OTHERWISE...SFC BOUNDARY SHOULD SAG INTO NORTH CENTRAL
INDIANA THIS AFTERNOON. PROSPECTS FOR ADDITIONAL STORMS AT KSBN
APPEAR TO BE RELATIVELY LOW GIVEN BETTER LOW LEVEL CONVERGENCE
SETTING UP TO THE SOUTHEAST AND GREATER POTENTIAL OF CAPPED
CONDITIONS AT KSBN. WILL HAVE TO WATCH FOR POTENTIAL REDEVELOPMENT
OF FOG TONIGHT WITH WEAK GRADIENT IN PLACE SHALLOW MOISTURE. HAVE
INCLUDED MVFR VSBYS TOWARD THE END OF THE PERIOD TO ACCOUNT FOR
THIS.

&&

PREV DISCUSSION... /ISSUED 344 PM EDT MON JUL 18 2011/

SHORT TERM...
TONIGHT THROUGH TUES NIGHT.

MAIN FORECAST ISSUE FOR PERIOD REMAINS WITH CHANCES OF CONVECTION
AND HEAT HEADLINES.

ATMOSPHERE CURRENTLY MODERATELY UNSTABLE WITH CAPE VALUES IN EXCESS
OF 3500-4000 J/KG AND PWAT VALUES PUSHING 2 IN. ISOLATED CONVECTION
STARTING TO POP UP IN EASTERN CWA WHERE BETTER HEATING OCCURRED BUT
IS HAVING A HARD TIME MAINTAINING ITSELF. CURRENT THINKING IS THAT
CONVECTION THIS AFTERNOON/EVENING WILL REMAIN SCATTERED GIVEN LACK
OF DECENT FORCING MECHANISM AND LITTLE TO NO SHEAR. ALTHO HARD TO
RULE OUT AN ISOLATED SEVERE STORM GIVEN INSTABILITY...MAIN THREAT
WITH ANY STORM THAT CAN MAINTAIN ITSELF LONG ENOUGH WILL BE HEAVY
RAIN. UNCERTAINTY ALSO REMAINS ON ADDITIONAL CHANCES FOR STORMS
OVERNIGHT. WEAK BACKDOOR COLD FRONT WILL APPROACH THE AREA OVERNIGHT
AND REMAIN QUASI STATIONARY THRU TOMORROW. THIS MAY PROVIDE BETTER
FOCUS FOR STORMS THAN THIS AFTERNOON'S SITUATION. MOST MODEL
SOLUTIONS INCLUDING DO NOT HAVE A GREAT HANDLE ON CURRENT SITUATION
SO HARD TO PUT MUCH STOCK IN ANY ONE SOLUTION FOR COVERAGE AND
TIMING. KEPT WITH THINKING OF PRIOR GRIDS AND LEFT CHANCE POPS
EVERYWHERE WITH DRY FORECAST AFTER 00Z WEDNESDAY. TRENDS WILL NEED
TO BE MONITORED OVERNIGHT.

IN RESPECT TO TEMPERATURES...NO MAJOR CHANGES TO GOING GRIDS. WARM
NIGHT IN STORE WITH LOWS IN THE LOW TO MID 70S. TOMORROW'S TEMPS
COULD BE COMPLICATED BY CLOUD SHIELD IF OVERNIGHT CONVECTION DOES
MATERIALIZE. THEREFORE...DECIDED TO HOLD OFF ON HEAT ADVISORY FOR
TUES AND WILL DEFER TO LATER SHIFTS. ALSO DECIDED TO PUSH BACK WATCH
UNTIL WEDNESDAY GIVEN UNCERTAINTY AND COLLABORATION WITH LONG TERM
FORECASTER/SURROUNDING OFFICES. STILL THINK ADVISORY CRITERIA WILL
BE MET TUES WITH UPPER RIDGE AXIS BEGINNING TO SHIFT EAST A BIT AND
WARM UP CONTINUING. MAX TEMPS IN THE LOWER 90S AND DEWPTS IN THE MID
70S SO HEAT INDICES SHOULD BE OVER 100 IN MOST LOCATIONS.

LONG TERM...
WEDNESDAY THROUGH MONDAY...
FORECAST PERIOD TO BEGIN WITH EASTWARD SHIFT TO UPPER RIDGE WHICH IS
EXPECTED TO ALTER TRAJECTORIES OF ANY DEVELOPING MCS TO THE NORTH
AND EAST OF OUR AREA...AND ALSO BRING OPPRESSIVE HEAT AND HUMIDITY
TO THE REGION...WITH TEMPS IN THE MID 90S AND DEWPOINTS IN THE MID
70S ON WED AND THU. HEAT INDEX READINGS OF 100-105 CAN BE EXPECTED
BOTH DAYS. UPPER RIDGE THEN FLATTENS OUT AND ALLOWS SOUTHERN EXTENT
OF MORE PROGRESSIVE NORTHERN STREAM FLOW TO DIP DOWN INTO THE
SOUTHERN GREAT LAKES WHICH WILL FEATURE EMBEDDED SHORT WAVE
DISTURBANCES ALONG WITH A WEAK SFC BOUNDARY. DIFFUSE NATURE OF SFC
BOUNDARY AND LACK OF AGREEMENT AMONG MEDIUM RANGE MODELS ON HOW FAR
SOUTH NORTHERN STREAM FLOW WILL ACTUALLY GET SUGGESTS REMAINING WITH
A DRY FCST FOR NOW. A LITTLE BETTER MODEL AGREEMENT FOUND IN DAYS 6
AND 7 WITH UPPER LOW MOVING INTO THE HUDSON BAY AND ACTUALLY BRING
AN AIRMASS-CHANGING COLD FRONT THROUGH THE AREA TOWARD THE END OF
THE FCST PERIOD. GIVEN REASONABLE MODEL CONSENSUS WILL GO ALONG WITH
SURROUNDING OFFICES IN ADDING SMALL CHANCE POPS FOR SUNDAY. PASSAGE
OF COLD FRONT WILL BRING MORE COMFORTABLE HUMIDITIES INTO THE AREA
MONDAY AND NUDGE TEMPS BACK INTO THE UPPER 80S.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR INZ003>009-012>018-020-022>027-032>034.

MI...EXCESSIVE HEAT WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR MIZ077>081.

OH...EXCESSIVE HEAT WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR OHZ001-002-004-005-015-016-024-025.

LM...NONE.
&&

SHORT TERM...OBERGFELL
LONG TERM...LOGSDON
AVIATION...MARSILI
Hazardous weather outlook, Jul 18, 8:21 PM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
821 PM EDT MON JUL 18 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-200030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
821 PM EDT MON JUL 18 2011 /721 PM CDT MON JUL 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THE
THUNDERSTORMS MAY BE SEVERE WITH THE MAIN THREATS BEING LARGE HAIL
AND DAMAGING WINDS. IN ADDITION LOCALLY HEAVY RAINFALL IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN EXCESSIVE HEAT WATCH IS IN EFFECT WEDNESDAY AND THURSDAY. HEAT
INDEX READINGS ARE EXPECTED TO PEAK NEAR 100 TUESDAY AND AROUND
105 WEDNESDAY AND THURSDAY...WITH OVERNIGHT LOWS ONLY IN THE 70S.

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-200030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
821 PM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS. SOME OF THE THUNDERSTORMS MAY
BE SEVERE WITH HAIL AND WIND GUSTS IN EXCESS OF 50 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS ON TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jul 18, 9:07 PM EDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
907 PM EDT MON JUL 18 2011

OHZ005-016-190130-
HENRY OH-PUTNAM OH-
907 PM EDT MON JUL 18 2011

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME EASTERN DEFIANCE...
HENRY AND NORTHEASTERN PUTNAM COUNTIES...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NAPOLEON...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MCCLURE...
  DESHLER...
  MALINTA AND ELERY...
  GRELTON...
  HAMLER...
  BELMORE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4110 8388 4132 8423 4136 8423 4148 8411
      4137 8388 4118 8387
TIME...MOT...LOC 0107Z 306DEG 19KT 4135 8409
Local storm report, Jul 18, 9:15 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
915 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     NAPOLEON                41.39N  84.13W
07/18/2011                   HENRY              OH   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. ENCLOSED WORK TRAILER
            FLIPPED OVER AND BLOWN PARTIALLY INTO THE ROAD ON SCOTT
            STREET.

&&

EVENT NUMBER IWX1101185

SC
Local storm report, Jul 18, 9:49 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
949 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     TSTM WND DMG     2 ESE NAPOLEON          41.38N  84.10W
07/18/2011                   HENRY              OH   EMERGENCY MNGR

            9 UTILITY POLES SNAPPED OFF 4-10 FT ABOVE GROUND NEAR
            CR P AND CR 12.

&&

EVENT NUMBER IWX1101186

SC
Special weather statement, Jul 19, 1:07 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
107 AM EDT TUE JUL 19 2011

INZ005-006-MIZ078-079-190530-
CASS MI-ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-
107 AM EDT TUE JUL 19 2011

...STRONG THUNDERSTORMS IN THE AREA...

AT 103 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EDWARDSBURG TO
CONSTANTINE...MOVING SOUTHEAST AT 30 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  SIMONTON LAKE...
  ELKHART...
  MIDDLEBURY AND BRISTOL...
  ADAMSVILLE AND EAGLE LAKE...
  SCOTT...
  HOWE AND SHIPSHEWANA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4166 8537 4162 8561 4167 8602 4190 8616
      4189 8580 4192 8560
TIME...MOT...LOC 0507Z 334DEG 25KT 4184 8607 4180 8574
          4182 8557

JC
Special weather statement, Jul 19, 1:26 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
126 AM EDT TUE JUL 19 2011

INZ005-006-008-016-190600-
ELKHART IN-KOSCIUSKO IN-LAGRANGE IN-NOBLE IN-
126 AM EDT TUE JUL 19 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN KOSCIUSKO...
NORTHERN NOBLE...SOUTHWESTERN LAGRANGE AND SOUTHEASTERN ELKHART
COUNTIES...

AT 122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
GOSHEN TO 10 MILES NORTH OF TOPEKA TO LAGRANGE...MOVING SOUTH AT 30
MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  LAGRANGE...
  GOSHEN...
  LIGONIER...
  SYRACUSE...
  TOPEKA...
  MILLERSBURG...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4166 8591 4163 8560 4167 8537 4144 8524
      4137 8549 4141 8580
TIME...MOT...LOC 0526Z 346DEG 26KT 4168 8583 4165 8560
          4169 8544

JC
Special weather statement, Jul 19, 2:31 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
231 AM EDT TUE JUL 19 2011

INZ008-016-017-190715-
KOSCIUSKO IN-NOBLE IN-WHITLEY IN-
231 AM EDT TUE JUL 19 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WHITLEY...NORTHEASTERN
KOSCIUSKO AND SOUTHWESTERN NOBLE COUNTIES...

AT 226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SYRACUSE...MOVING SOUTHEAST AT 25 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NORTH WEBSTER...
  LAKE WAWASEE AND DEWART LAKE...
  OSWEGO AND CROMWELL...
  JAMES LAKE AND TIPPECANOE LAKE...
  WILMOT...SECHRIST LAKE AND IRISH LAKE...
  BIG BARBEE LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4128 8546 4118 8577 4144 8590 4144 8566
      4145 8565 4145 8564
TIME...MOT...LOC 0631Z 334DEG 21KT 4144 8576

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 1:07 AM EDTSpecial Weather StatementIWXElkhart23 min
Jul 19, 1:26 AM EDTSpecial Weather StatementIWXElkhart, LaGrange, Noble34 min
Jul 19, 2:31 AM EDTSpecial Weather StatementIWXKosciusko44 min
Jul 19, 4:06 AM EDTHeat AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more5 hr
Jul 19, 9:23 AM EDTExcessive Heat WarningIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more5 days
Jul 19, 12:35 PM EDTMarine Dense Fog AdvisoryIWX9 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.